Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Swelling and pain in arms and chest after bitten by wasp. Suffered anaphalaxia. Prescribed antihistamine

i have had a severe reaction to wat we believe are horsefly bites so swollen hard hot big area around bites on arm and chest my arm is in alot of pain as is my chest have had antihistamine administed at A&E and all day i suffer from anaphalaxia wen stung by bees wasps and peanut allergy is the severe pain im experiencing down thru my arm into my hand normal
Asked On : Tue, 26 Jun 2012
Answers:  1 Views:  255
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Allergist and Immunologist 's  Response
Horsefly bites are nasty and the local swelling and redness you are experiencing is quite normal. The venoms between horsefly, bees and wasps do differ and therefore not everyone gets anaphylaxis to horsefly stings even if they are allergic to bees and wasps.
Antihistamines (cetirizine 10mg twice daily) for a week and local application of a mild steroid cream will help. If the area is infected, you will need a course of antibiotics something like flucloxacillin.
Answered: Sat, 21 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor